4 doctors weighed in:

With a blood clot should I avoid eating certain foods, vitamin/supplements etc?

4 doctors weighed in
2 doctors agree

In brief: Yes

If you are on coumadin, (warfarin) foods rich in vitamin k reverse the therapeutic effect of the medication.
Green leafy vegetables, vitamin k supplements make Coumadin (warfarin) less effective. Ask your doctor monitoring your level of anticoagulation for full list.

In brief: Yes

If you are on coumadin, (warfarin) foods rich in vitamin k reverse the therapeutic effect of the medication.
Green leafy vegetables, vitamin k supplements make Coumadin (warfarin) less effective. Ask your doctor monitoring your level of anticoagulation for full list.
Dr. Lee Pederson
Dr. Lee Pederson
Thank
Dr. Jose Trani
Surgery - Vascular

In brief: It depends

If you are taking coumadin/warfarin for your blood clots, the ability to maintain the drug within the therapeutic window can be affected by the foods you eat.
This is true of green leafy vegetables such a spinach. To avoid these swings in your drug level while still eating these vegetables, some nutritionists recommend eating a consistent amount of them on a daily basis.

In brief: It depends

If you are taking coumadin/warfarin for your blood clots, the ability to maintain the drug within the therapeutic window can be affected by the foods you eat.
This is true of green leafy vegetables such a spinach. To avoid these swings in your drug level while still eating these vegetables, some nutritionists recommend eating a consistent amount of them on a daily basis.
Dr. Jose Trani
Dr. Jose Trani
Thank
Get help from a real doctor now
Dr. Mark Pack
Board Certified, Surgery
28 years in practice
3M people helped
Continue
108,000 doctors available
Read more answers from doctors